My Ovacome
10,754 members13,073 posts

Dizzy but well after ending 1st Line Chemo

Hi everyone,

I am sure this is not life-threatening, but I am curious.

I ended successful first line treatment March 1, 2018, my last Carbo/Taxol being 5 of Feb.

I was very run down and mostly bedridden during the 7 months of treatment, so I am slowly exercising my body, accomplishing several small tasks each day, and yesterday I walked to and from our car, parked just around the corner, for the first time.

All is going well except that for this past week, I wake up feeling quite dizzy. Not throwing up dizzy, just world spinning round dizzy.

I am laying back in bed after breakfast and I still feel dizzy.

I have low blood pressure normally, so I am careful not to stand up too quickly, but just in case, I borrowed my husband's electric BP meter.

My BP seems to be all over the place, as is my pulse, BP varying between 88/58 to 124/64. Pulse between 73 to 88.

My question: have any of you experienced a sudden onset of dizziness after completing treatment and is the chemo to blame?

Thanks in advance,

Laura

10 Replies
oldestnewest

Hi Laura,

This is worth a trip to your GP.

And congratulations on your small steps.

Reply

Now I feel really silly.

I have been on Magnesium supplements, prescribed in the form of soluble sachets for maximum benefit, after the usual Carbo depletion from Chemo..

I am supposed to get my bloods checked every other week to keep tabs on this, and last week they left the test out!

I was not worried as my magnesium was climbing back into the normal range in my last test.

However, I ran out of sachets and went a week without any before my script came in. I had another blood test yesterday, but the results aren't due until tomorrow.

Now I see that dizziness is a main symptom of low magnitude and I have started back on the sachets.

So, I will probably cure myself and get a few days if bed rest in the bargain.

Thanks,

Laura

5 likes
Reply

Hi Lindaura. Sorry to hear about your dizziness. I am no expert but I would suggest you see your doctor and get your blood pressure checked and bloods done. You can get dizzy if anaemic etc. I was dizzy sometimes through chemo and after and still am if I get off the bed too quickly etc. I was never dizzy before cancer and chemo! Chemo nurses seemed to downplay my symptoms every week. I guess they see alot worse, although, like you I was in bed alot during and after chemo. Hang in there but please get checked. Sending hugs from Australia.

Reply

Thanks for that.

Me, too. We are all so different and it kind of pains me to hear how some gals lead an almost normal life after the first week of each Chemo and I just got weaker and weaker.

''Tis true, lots of anaemia, transfusions, blood clots in my lungs, low Magnesium and the general swift spread of the cancer at the beginning, left me in s crap position to start off with,

But I am so much better now.

And better now that I am pretty sure it is the low magnesium causing this latest symptom .

I will know for sure tomorrow.

Meanwhile, keep well!

Kind regards from the UK,

Laura

1 like
Reply

Hi Laura,

I suffer from low magnesium and my symptoms were muscle spams and dizziness - so hopefully that's the cause.

My mom actually did suffer from dizziness post chemo - and she was concerned she had mets. Turns out the antibiotic she was going on for dental work (required because of no spleen), was not supposed to be taken with blood pressure medication - though she still took it. Once off the antibiotic she's fine; and now when she takes the antibiotic without the blood pressure pill - she's fine as well.

Wishing you the best,

Kris x

Reply

Thanks Kris,

Just got my Mag test results back and sure enough, was back down again. 58, when should be 70-100.

So luckily started on the sachets last night, so I should be better soon. Reports say in can take months for this to straighten itself out, so I just keep taking the supplements.

Extra benefit is that we dissolve them in Orange juice so I get extra bit c twice a day!

Be well,

Laura

1 like
Reply

Hi Lindalaura...well done on finishing chemo! I also had dizzy spells afterwards..my iron levels were low but there was some damage to my inner ear...I used to fall over all the time!

I would mention it to your CNS and ask your GP to investigate...as others have said supplements may improve things..I went to a gym class for cancer patients which really helped me to exercise safely and get my balance back xx

Reply

Hey Laura,

Are you feeling better? Stronger? Enquiring minds want to know.

Reply

Gosh Nancy!

I am actually doing Okay. It was that Vertigo thing called BPPV.

Nothing to do, I don't think, with Chemo treatment. Caused by little crystals breaking off and upsetting the delicate balance mechanism in the inner ear.

I have simple exercises to do and it is supposed to gradually go away.

Pissed me off though, cause it made me nauseous for several days, so it set me back on my plan for building up my strength, so I can walk to the corner shops, when it stops raining! Which actually is tomorrow.

So, recovery is slow and it is hard to leave my comfy bed, but I assign mysel tasks to accomplish each day, like cleaning the kitchen, where my husband hasn't noticed grime collecting, or straightening some other part of the house, which means going up and down stairs, which is good for me. Anyway, soon I am exhausted and, panting hard, I fall back into bed!

So, how about you???? What is happening with your dreadful recurrence?

Any news?

Yours from Bath,

Laura

Reply

Hi Laura,

Glad the dizziness has abated somewhat. And I do know how you've got a mental calendar of things you want to do, but something health related gets in the way.

The fact that you're doing some deep cleaning is a very good sign. You'll get to where you want to be soon enough. Patience, Grasshopper.

Yeah, speaking of patience, the pathologist still hasn't released the 2nd report to say which type of liver cancer it is (a met or primary). My oncologist has moved up my CT-scan three weeks -- apparently he has more pull than the liver specialist :) -- so I'm grateful for that.

Everything will come together as it should. My husband and I just meditated, can you tell :)

Meanwhile, I endure these awful night sweats. I NEVER sweat. But this? Man, it's cold and clammy when I wake up, and my top is drenched. My chest has like a slick of sweat on it. Last night I had to change my top twice. I didn't go through this for menopause, so I guess it was coming to me. (It's a symptom of the liver cancer.) And I'm freezing cold from about 7 p.m. to 9:30.

Gosh it's good to get all that off my chest and know you won't think I'm whining.

Let's carry on, shall we?

Best wishes from Toronto.

Reply

You may also like...